Robust flow control in data-communication networks with multiple time-delays

Creative Commons License

ÜNAL H. U., Ataşlar-Ayyildiz B., İFTAR A., Özbay H.

International Journal of Robust and Nonlinear Control, vol.20, no.13, pp.1529-1548, 2010 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 20 Issue: 13
  • Publication Date: 2010
  • Doi Number: 10.1002/rnc.1535
  • Journal Name: International Journal of Robust and Nonlinear Control
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.1529-1548
  • Keywords: time-delay systems, multiple time-delays, robust control, H-infinity-based control, flow control, data-communication networks, ACTIVE QUEUE MANAGEMENT, H-INFINITY CONTROL, CONGESTION CONTROL, SPEED NETWORKS, SYSTEMS, DESIGN, TCP
  • Anadolu University Affiliated: Yes


Robust controller design for a flow control problem where uncertain multiple time-varying time-delays exist is considered. Although primarily data-communication networks are considered, the presented approach can also be applied to other flow control problems and can even be extended to other control problems where uncertain multiple time-varying time-delays exist. Besides robustness, tracking and fairness requirements are also considered. To solve this problem, an H∞ optimization problem is set up and solved. Unlike previous approaches, where only a suboptimal solution could be found, the present approach allows to design an optimal controller. Simulation studies are carried out in order to illustrate the time-domain performance of the designed controllers. The obtained results are also compared to the results of a suboptimal controller obtained by an earlier approach. Copyright © 2009 John Wiley & Sons, Ltd.